Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 17, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jan 8, 2016, 11:40 PM CST for Acadia Parish, Jefferson Davis Parish, Louisiana. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 8, 2016, 11:40 PM CST (05:40 UTC)
- Expired
- Jan 9, 2016, 12:03 AM CST
- In force
- 23 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Acadia Parish, LA, Jefferson Davis Parish, LA
The radar
The Lake Charles radar (KLCH), 66 km from the middle of the area, began a volume at 05:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 8, 10:44 PM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 5.7 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1021 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 665 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 201 m²/s²
- 0-3 km storm-relative helicity
- 240 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 7.8
The text
As transmitted.
672 WUUS54 KLCH 090540 SVRLCH LAC001-053-090615- /O.NEW.KLCH.SV.W.0017.160109T0540Z-160109T0615Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 1140 PM CST FRI JAN 8 2016 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN JEFFERSON DAVIS PARISH IN SOUTHWESTERN LOUISIANA... NORTHWESTERN ACADIA PARISH IN SOUTHWESTERN LOUISIANA... * UNTIL 1215 AM CST * AT 1140 PM CST...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST OF EVANGELINE...OR 8 MILES NORTH OF JENNINGS...MOVING EAST AT 25 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. * LOCATIONS IMPACTED INCLUDE... CROWLEY...EUNICE...JENNINGS...IOTA...EVANGELINE...EGAN...MOWATA... MAXIE AND HATHAWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE WINDS...AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN INTERIOR ROOM...A BATHROOM OR CLOSET OR BASEMENT. && LAT...LON 3025 9273 3043 9274 3048 9233 3021 9232 TIME...MOT...LOC 0540Z 268DEG 22KT 3034 9265 HAIL...1.00IN WIND...<50MPH $$ 13
1 follow-up statement
953
WWUS54 KLCH 090603
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1203 AM CST SAT JAN 9 2016
LAC001-053-090608-
/O.CAN.KLCH.SV.W.0017.000000T0000Z-160109T0615Z/
JEFFERSON DAVIS LA-ACADIA LA-
1203 AM CST SAT JAN 9 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JEFFERSON DAVIS
AND NORTHWESTERN ACADIA PARISHES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CST FOR
SOUTHWESTERN LOUISIANA.
LAT...LON 3025 9273 3043 9274 3048 9233 3021 9232
TIME...MOT...LOC 0555Z 268DEG 22KT 3034 9252
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 8, 11:09 PM CST, 31 minutes earlier.
Area forecast discussion, Jan 8, 11:09 PM CST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1109 PM CST FRI JAN 8 2016
.UPDATE...
ZONES UPDATED FOR SEVERE THUNDERSTORM WATCH 2 WHICH IS NOW IN
EFFECT FOR MUCH OF THE LA ZONES THROUGH 12Z/06CST.
25
&&
.PREV DISCUSSION... /ISSUED 942 PM CST FRI JAN 8 2016/
DISCUSSION...
AS EXPECTED SHOWERS AND THUNDERSTORMS...MANY STRONG TO SEVERE...
CONTINUE TO DEVELOP AND PUSH EWD/NEWD MAINLY ACROSS THE WRN 1/2 OF
THE FORECAST AREA. THIS TREND SHOULD CONTINUE INTO THE OVERNIGHT
HOURS AS A STRONG NEGATIVE TILT SHORTWAVE LIFTS PAST THE REGION...
WITH THE ERN 1/2 OF THE CWA GETTING INTO THE ACT MAINLY AFTER
MIDNIGHT. GRIDS HAVE BEEN UPDATED...WILL HOLD OFF ON ISSUING A
ZONE PACKAGE FOR POSSIBLE CHANGES TO SEVERE THUNDERSTORM WATCH...
NAMELY DROPPING SOME OF OUR TX ZONES AS THE LINE DEPARTS. UPPER
LOW SPINNING ACROSS NM WILL CONTINUE EWD...EVENTUALLY PUSHING A
COLD FRONT ACROSS THE REGION SATURDAY MORNING.
25
PREV DISCUSSION... /ISSUED 823 PM CST FRI JAN 8 2016/
UPDATE...
AFTER COORDINATION WITH SPC HAVE ADDED RAPIDES AND EVANGELINE
PARISHES TO THE WW. NO OTHER CHANGES TO INHERITED GRIDS/ZONES
ATTM.
25
PREV DISCUSSION... /ISSUED 548 PM CST FRI JAN 8 2016/
AVIATION...LIFR HAS LIFTED TO IFR AT BPT AND LCH WITH GUSTY SE
WINDS AND STRONG TO SEVERE TSTMS IN THE AREA. AEX WITH MVFR CIGS
AND LIGHT WINDS FOR NOW BUT STRONG TO SEVERE TSTMS APPROACHING
FROM THE SW. LFT AND ARA WITH VFR CIGS. TSTMS MOVING IN AROUND
02Z. WINDS WILL GO WESTERLY EARLY SATURDAY MORNING AS THE FIRST OF
TWO COLD FRONTS MOVES THROUGH. THIS SHOULD END THE THE THUNDER FOR
THE MOST PART BUT CONTINUE LOW CLOUDS AND FOG DOWN TO LIFR. MID-
MORNING SATURDAY THE SECOND COLD FRONT MOVES RAPIDLY THROUGH WITH
STRONG AND GUSTY NORTHWEST WINDS AND CLEARING. SOME OVERRUNNING IFR
CIGS ARE EXPECTED LATER SATURDAY AFTERNOON.
SWEENEY
PREV DISCUSSION... /ISSUED 356 PM CST FRI JAN 8 2016/
UPDATE...
QUICK UPDATE TO UPDATE FOR SVR WW #1 UNTIL 11 PM...INSTEAD OF THE
PROPOSED MIDNIGHT AS MENTIONED BELOW.
PREV DISCUSSION... /ISSUED 346 PM CST FRI JAN 8 2016/
DISCUSSION...
A RAPID EVOLUTION OF CHANGING WX AS THE S WINDS STILL TRYING TO
MIX OUT THE MARINE FOG. 18Z LCH UPPER AIR SOUNDING ILLUSTRATED
VERY WELL WHY...WITH THIS MARINE FOG LAYER TRAPPED UNDERNEATH A
SHARP INVERSION ~900-850MB.
THE SOUNDING ALSO SHOWED WINDS FAIRLY LIGHT JUST ABOVE THIS
LAYER...BUT INCREASING SIGNIFICANTLY AND VEERING TO THE SW TO
ABOUT 150KT ~200MB. SO...ONGOING FORECAST ON TRACK. SHRA/TSRA
WILL STEADILY INCREASE IN AREAL COVERAGE FROM SW TO NE THIS
AFTERNOON AND EVENING...AND END FROM SW TO NE TOWARD DAYBREAK. A
QUICK SYSTEM...BUT NOT BEFORE SOME OF THESE TSRA POSSIBLY BECOMING
SVR. SPC HAS SLIGHT TO ENHANCED RISK OF SVR TSTM FOR MOST OF AREA
FOR THIS...MAINLY HIGHLIGHTING THE THREAT OF LARGE HAIL POSSIBLE
(15-30% PROBABILITY). ALSO...ANOTHER 1.0-1.5 INCHES OF AREAWIDE
RAINFALL WILL BE POSSIBLE WITH THIS SYSTEM. JUST FINISHED
CONFERENCE CALL WITH SPC...GOING AHEAD AND ISSING SEVERE
THUNDERSTORM WATCH #1 FOR ALL SE TX/W LA WEST OF A LINE FROM AEX
TO LFT UNTIL MIDNIGHT.
SHRA/TSRA EXPECTED TO END FROM W TO E EARLY SAT ONCE THE SFC AND
UPPER LEVEL LOW LIFTS NE OF THE REGION. IN ITS WAKE...STRONG COLD
FRONT EXPECTED TO BRING COLDER AIR SOUTHWARD FOR THE REMAINDER OF
THE WEEKEND. HIGHS SAT NOT EXPECTED TO GET OUT OF THE 50S...WITH
LOWS IN THE LOWER TO MID 30S SUN MORNING. CLEARING EXPECTED BY
SUN...BUT WITH THE COLD HIGH ADVANCING SOUTHWARD...HIGHS IN THE
UPPER 40S TO NEAR 50 EXPECTED. AN AREAWIDE FREEZE EXPECTED MON
MORNING...WITH LOWS IN THE UPPER 20S NORTH OF THE I-10
CORRIDOR...AND NEAR 30 TO LOWER 30S POSSIBLY TO THE COAST.
THE UPPER AIR PATTER OVER THE U.S. NEXT WEEK WILL FAVOR COOLER
THAN NORMAL TEMPS FOR MOST OF THE PERIOD. HOWEVER...THE
SUBTROPICAL JET WILL REMAIN ACTIVE WITH PERIODIC DISTURBANCES
BRINGING PERIODS OF PRECIP ACROSS OR NEAR THE REGION. THE NEXT ONE
EXPECTED MON...BUT LIMITED MOISTURE REMAINING EVEN FURTHER
SOUTH...NOT EXPECTED MORE THAN 15-20% OVER THE OUTER COASTAL
WATERS. LATER IN THE WEEK...A GRADUAL WARMING TREND AND MORE
VIGOROUS SHORTWAVE IS PROBABLE BRINGING A BETTER CHANCE OF PRECIP
BY THU & FRI.
DML
MARINE...
AREAS OF DENSE FOG WILL PERSIST OVER THE NEARSHORE COASTAL WATERS...LAKES
AND BAY THROUGH LATE AFTERNOON MAINLY EAST OF CAMERON. THUS EXTENDED
THE DENSE FOG ADVISORY THRU 6 PM. BY THEN...THE INCREASED SOUTHERLY
WINDS AND UPPER LEVEL LIFT WILL MIX OUT THE FOG THIS EVENING. THIS
UPPER LEVEL DISTURBANCE WILL GENERATE STRONG THUNDERSTORMS THIS
EVENING AND OVERNIGHT...WITH A STRONG COLD FRONT WILL GENERATE
SHOWERS AND THUNDERSTORMS THIS EVENING INTO SATURDAY MORNING...WITH
STRONG N TO NW WINDS OF 20-25 KTS AND SEAS 3-8 FT FOLLOW SAT. FOR
THIS...ISSUED A SMALL CRAFT ADVISORY FOR ALL COASTAL MARINE ZONES
AND LAKE/BAYS.
DML
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 54 62 35 48 / 80 20 10 10
LCH 55 63 37 51 / 80 10 10 10
LFT 56 66 39 50 / 80 20 10 10
BPT 54 62 37 51 / 80 10 10 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 9 AM SATURDAY TO 6 AM CST SUNDAY FOR
GMZ430-432-435-450-452-455-470-472-475.
SMALL CRAFT EXERCISE CAUTION UNTIL 9 AM CST SATURDAY FOR GMZ450-
452-455-470-472-475.
&&
PUBLIC...04Hazardous weather outlook, Jan 8, 5:28 AM CST, 18 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 528 AM CST FRI JAN 8 2016 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 091130- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 528 AM CST FRI JAN 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT AREAS OF DENSE FOG WILL CONTINUE THROUGH MID-MORNING AND A DENSE FOG ADVISORY IS IN EFFECT UNTIL 10 AM. SHOWERS AND THUNDERSTORMS WILL INCREASE LATE TODAY AND CONTINUE DURING THE EVENING AND OVERNIGHT. SOME OF THE STORMS COULD BECOME STRONG OR MARGINALLY SEVERE...WITH HAIL THE PRIMARY RISK. THERE IS A LESSER RISK FOR STRONG GUSTY WINDS OR AN ISOLATED WEAK TORNADO OR TWO. LASTLY...STORMS WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY RAIN WILL QUICKLY END FROM WEST TO EAST SATURDAY...WITH MUCH COLDER AIR MOVING INTO THE REGION. A LIGHT FREEZE WILL BE POSSIBLE FOR MUCH OF THE AREA ALONG AND NORTH OF I-10 MONDAY MORNING...WITH LIGHT FREEZE CONDITIONS POSSIBLE ACROSS PORTIONS OF CENTRAL LOUISIANA TUESDAY MORNING. A WARMING TREND WILL DEVELOP FOR MID TO LATE WEEK WITH ANOTHER CHANCE FOR RAIN WEDNESDAY NIGHT INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT. GMZ430-432-435-450-452-455-470-472-475-091130- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 528 AM CST FRI JAN 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT AREAS OF DENSE FOG WILL CONTINUE THROUGH LATE MORNING AND A DENSE FOG ADVISORY IS IN EFFECT UNTIL NOON. SHOWERS AND THUNDERSTORMS WILL INCREASE LATE TODAY INTO TONIGHT. A FEW STORMS COULD BECOME STRONG WITH GUSTY WINDS...OCCASIONAL TO FREQUENT CLOUD TO WATER LIGHTNING AND VERY HEAVY RAINFALL REDUCING VISIBILITIES TO LESS THAN ONE MILE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY RAIN WILL QUICKLY END FROM WEST TO EAST SATURDAY WITH THE PASSAGE OF A STRONG COLD FRONT. STRONG AND GUSTY OFFSHORE FLOW AND ROUGH SEAS WILL DEVELOP SATURDAY AND CONTINUE THROUGH EARLY SUNDAY...WITH WINDS AND SEAS DIMINISHING BY SUNDAY AFTERNOON. EXERCISE CAUTION CONDITIONS ARE EXPECTED OVER THE COASTAL WATERS SATURDAY AND SATURDAY NIGHT...AND SMALL CRAFT ADVISORIES MAY BE REQUIRED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 24
In the hours before
Local storm report, Jan 8, 9:46 PM CST, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
946 PM CST FRI JAN 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM HAIL MAURICEVILLE 30.22N 93.87W
01/08/2016 E0.25 INCH ORANGE TX PUBLIC
&&
MOGGEDSpecial weather statement, Jan 8, 10:01 PM CST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1001 PM CST FRI JAN 8 2016
LAZ030-031-041-042-073-074-TXZ215-216-262-090500-
JEFFERSON DAVIS LA-WEST CAMERON LA-ALLEN LA-BEAUREGARD LA-
EAST CAMERON LA-CALCASIEU LA-JEFFERSON TX-SOUTHERN NEWTON TX-
ORANGE TX-
1001 PM CST FRI JAN 8 2016
...SPECIAL WEATHER STATEMENT...
AT 1001 PM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS EXTENDING FROM LUNITA TO NEAR SABINE PASS...AND MOVING
EAST AT 45 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LAKE CHARLES...PORT ARTHUR...SULPHUR...ORANGE...GROVES...PORT
NECHES...BRIDGE CITY...CAMERON...WESTLAKE...WEST ORANGE...VINTON...
IOWA...KINDER...FENTON...DEWEYVILLE...MOSS BLUFF...LAKE CHARLES
REGIONAL AIRPORT...STARKS...SABINE NATIONAL WILDLIFE AND SABINE PASS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CST FOR
SOUTHWESTERN LOUISIANA AND SOUTHEASTERN TEXAS.
LAT...LON 3042 9374 3052 9273 2974 9305 2978 9323
2976 9334 2980 9334 2976 9335 2975 9368
2969 9384 2980 9391 2985 9379 2997 9376
3000 9379 2999 9386 2984 9395 2968 9385
2968 9397 2965 9412
TIME...MOT...LOC 0401Z 264DEG 39KT 3036 9356 2973 9382
25Local storm report, Jan 8, 10:23 PM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1023 PM CST FRI JAN 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1022 PM HAIL WESTLAKE 30.25N 93.26W
01/08/2016 M0.88 INCH CALCASIEU LA NWS EMPLOYEE
&&
MOGGEDLocal storm report, Jan 8, 10:26 PM CST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1026 PM CST FRI JAN 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM HAIL MOSS BLUFF 30.30N 93.20W
01/08/2016 M0.50 INCH CALCASIEU LA TRAINED SPOTTER
&&
MOGGEDSpecial weather statement, Jan 8, 10:55 PM CST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1055 PM CST FRI JAN 8 2016
LAZ028-029-031>033-041>044-052-074-090600-
JEFFERSON DAVIS LA-EVANGELINE LA-RAPIDES LA-ST. LANDRY LA-ALLEN LA-
EAST CAMERON LA-ACADIA LA-CALCASIEU LA-AVOYELLES LA-VERMILION LA-
LAFAYETTE LA-
1055 PM CST FRI JAN 8 2016
...SPECIAL WEATHER STATEMENT...
AT 1054 PM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS EXTENDING FROM NEAR KOLIN TO NEAR CHENEYVILLE TO NEAR
HAYES...AND MOVING EAST AT 35 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
OPELOUSAS...CROWLEY...EUNICE...JENNINGS...RAYNE...VILLE PLATTE...
MARKSVILLE...CHURCH POINT...BUNKIE...MAMOU...WELSH...LAKE ARTHUR...
SIMMESPORT...BASILE...IOTA...ELTON...MOREAUVILLE...MERMENTAU...
CHENEYVILLE AND TURKEY CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CST FOR
SOUTHWESTERN LOUISIANA.
LAT...LON 3136 9208 3133 9208 3134 9203 3122 9199
3125 9196 3123 9192 3127 9195 3130 9191
3122 9178 3120 9169 3105 9172 3098 9180
3087 9180 3086 9182 3079 9177 3009 9234
2995 9308 3114 9226 3139 9226 3140 9214
TIME...MOT...LOC 0454Z 269DEG 32KT 3133 9227 3100 9233 3014 9299
25Special weather statement, Jan 8, 10:57 PM CST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1057 PM CST FRI JAN 8 2016
LAZ043-044-052-074-090545-
EAST CAMERON LA-ACADIA LA-VERMILION LA-LAFAYETTE LA-
1057 PM CST FRI JAN 8 2016
...SPECIAL WEATHER STATEMENT...
AT 1056 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR GUEYDAN...MOVING NORTHEAST AT 35 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LAFAYETTE...ABBEVILLE...KAPLAN...GUEYDAN...FORKED ISLAND...
KLONDIKE...ERATH...DUSON...MAURICE...MEAUX...WRIGHT...RIDGE...
HENRY...INDIAN BAYOU AND FLORENCE LANDING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CST FOR
SOUTHWESTERN LOUISIANA.
LAT...LON 2978 9257 3003 9265 3007 9236 3025 9219
2989 9198
TIME...MOT...LOC 0456Z 242DEG 31KT 2994 9252
25The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 7:12 PM CST | Severe Thunderstorm Warning | LCH | Acadia, Allen, Calcasieu, Jefferson Davis | 33 min |
| Jan 8, 7:45 PM CST | Severe Thunderstorm Warning | LCH | Acadia, Allen, Evangeline, Jefferson Davis | 60 min |
| Jan 8, 7:56 PM CST | Special Marine Warning | LCH | 64 min | |
| Jan 8, 8:11 PM CST | Areal Flood Advisory | LCH | Beauregard, Vernon | 3 hr |
| Jan 8, 8:19 PM CST | Tornado Warning | LCH | Beauregard, Calcasieu | 26 min |
| Jan 8, 8:27 PM CST | Severe Thunderstorm Warning | LCH | Allen, Evangeline | 33 min |
| Jan 8, 8:40 PM CST | Severe Thunderstorm Warning | LCH | Cameron | 35 min |
| Jan 8, 8:45 PM CST | Tornado Warning | LCH | Beauregard | 30 min |
| Jan 8, 9:02 PM CST | Special Marine Warning | LCH | 58 min | |
| Jan 8, 9:17 PM CST | Severe Thunderstorm Warning | LCH | Allen, Beauregard, Calcasieu, Rapides, Vernon | 28 min |
| Jan 8, 9:34 PM CST | Severe Thunderstorm Warning | LCH | Calcasieu, Cameron | 26 min |
| Jan 8, 9:46 PM CST | Severe Thunderstorm Warning | LCH | Allen, Beauregard, Rapides, Vernon | 29 min |
| Jan 8, 9:50 PM CST | Special Marine Warning | LCH | 55 min | |
| Jan 8, 9:54 PM CST | Special Marine Warning | LCH | 36 min | |
| Jan 8, 10:00 PM CST | Severe Thunderstorm Warning | LCH | Calcasieu | 30 min |
| Jan 8, 10:01 PM CST | Special Marine Warning | LCH | 29 min | |
| Jan 8, 10:01 PM CST | Special Weather Statement | LCH | Calcasieu, Cameron | 59 min |
| Jan 8, 10:05 PM CST | Severe Thunderstorm Warning | LCH | Cameron | 25 min |
| Jan 8, 10:15 PM CST | Severe Thunderstorm Warning | LCH | Evangeline, Rapides | 30 min |
| Jan 8, 10:22 PM CST | Severe Thunderstorm Warning | LCH | Cameron | 23 min |
| Jan 8, 10:26 PM CST | Special Marine Warning | LCH | 64 min | |
| Jan 8, 10:29 PM CST | Special Marine Warning | LCH | 61 min | |
| Jan 8, 10:45 PM CST | Special Marine Warning | LCH | 60 min | |
| Jan 8, 10:55 PM CST | Special Weather Statement | LCH | Acadia, Avoyelles, Evangeline, Jefferson Davis, Saint Landry | 65 min |
| Jan 8, 10:57 PM CST | Special Weather Statement | LCH | Vermilion | 48 min |
| Jan 8, 11:14 PM CST | Special Marine Warning | LCH | 31 min | |
| Jan 8, 11:25 PM CST | Tornado Warning | LCH | Avoyelles | 21 min |
| Jan 8, 11:45 PM CST | Special Marine Warning | LCH | 60 min | |
| Jan 9, 12:16 AM CST | Severe Thunderstorm Warning | LCH | Lafayette, Saint Martin | 44 min |
| Jan 9, 12:19 AM CST | Special Marine Warning | LCH | 86 min | |
| Jan 9, 12:27 AM CST | Special Weather Statement | LCH | Vermilion | 48 min |
| Jan 9, 12:49 AM CST | Tornado Warning | LCH | Saint Martin | 26 min |
| Jan 9, 12:54 AM CST | Areal Flood Advisory | LCH | Iberia, Lafayette, Saint Landry, Saint Martin, Vermilion | 3 hr |
| Jan 9, 12:59 AM CST | Special Weather Statement | LCH | Calcasieu | 46 min |
| Jan 9, 1:07 AM CST | Special Weather Statement | LCH | Vermilion | 38 min |
| Jan 9, 1:44 AM CST | Special Marine Warning | LCH | 2 hr | |
| Jan 9, 1:46 AM CST | Special Weather Statement | LCH | Iberia, Saint Martin | 44 min |
| Jan 9, 2:28 AM CST | Special Weather Statement | LCH | Iberia, St. Mary | 47 min |
| Jan 9, 3:47 AM CST | Special Marine Warning | LCH | 88 min | |
| Jan 9, 9:36 AM CST | River Flood Warning | LCH | Beauregard | 3 days |
| Jan 9, 9:36 AM CST | River Flood Warning | LCH | Calcasieu | 26 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.